Q. How can imbalance in walking be cured?

Answered by
Dr. Divakara P
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Dec 14, 2019

Hello doctor,

Age : 55 years old. Sex : Male. Height: 5.4 feet. Weight : 70 kg.

Initial symptoms noticed before two months:

1. Slight imbalance in walking.

2. Unable to walk properly, unable to control the direction of legs.

3. Needed support of wall (sometimes) or a person.

4. Unable to walk on uneven road.

Patient is using Amlokind–H (used for past 8 months for BP). In the initial visits to doctor, unable to find out the problem. Many tests were conducted. All were normal. BP, ear testing, MRI, NRM, Vitamin D, B12 in blood, Hb and sugar in blood normal, BP was slightly increased while hospitalized during tests. Hence BP tablets dose was increased, patient became nervous, lost control on urine and motion. Done more checkups. All were normal. Prescription was used for one month (prescription needed). But no effect was observed. Infact many side effects are observed.

Prescription: Ecosprin, Rosucor, Mecorol, Histigo-24 mg. During the above prescription there was no improvement in the health condition, BP tablets were changed by local doctor under regular monitoring of BP levels. Patient condition was improved. Then visited another doctor, prescription changed to Win BP-H 20 for BP tablet.

Doctors observation: No strength on right side, (possibility of a semi-stroke) for that Nootropil R- 800 was prescribed. For blood circulation problem– Deplatt A 75, Rozucor for balance, Vertin 16, Vertizac, Mecoday. When started taking those tablets, patient became nervous on the next day and was unable to move towards bedroom when he woke up for toilet in the early morning. Fell fully on the supporting person and sat on the ground. Then had to visit doctor. Again BP tablet changed again to Olmat-20.

Current status: Symptoms similar to initial state (as observed 2 months before). Can walk but slight imbalance was observed. Can work alone but needed supervision. Symptoms aggrevated when lemon was used. Has to avoid lemon and tamarind. Now facing difficulties because of side-effects of tablets (lot of heat unable to talk and eat food properly)

1. What is the root cause of the problem? Solution for the same? Shall we continue or discontinue the current prescription? Is it because of BP tablets or lime? How to make the effect of BP tablets negligible?

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome to icliniq.com.

It appears that the patient is having neurological problem at multiple levels.

1. Causes for imbalance while walking:

- Problem in cerebellum (part of brain), unlikely in this case as the MRI of brain was normal (attachment removed to protect patient identity).

- Weakness in one part of the body might have happened due to stroke, even then MRI brain should have shown that.

- Weakness in both lower limbs due to problems in spinal cord. This is more likely as loss of control over urine and motion can also be seen in spinal cord problems and the test mentioned by you have not evaluated spinal cord problems.

My advice is get one MRI whole spine done and upload me the report.

2. BP tablets will not cause any of these symptoms, so I advise to continue the BP tablets so that BP is maintained less than 140/80.

3. Vertin and Vertizac can be stopped.

4. Stop Deplat- A, Rozucor instead start tablet Ecosprin -AV.

5. Because of taking previous all those tablets he might be having acidity problems which gets exacerbated by any citrus fruits like lemon, so, I advise him to take antacid like Syrup Mucane gel 10 ml 3 times a day before food.

Also, tell me what is the level of power and how is his control over urine and motion revert back with the details and report of MRI whole spine.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have pain in my knees. Can the pain be due to the wearing of improper shoes?

Query: Hello doctor, I am 31 years old. I have pain in my knees especially in the left one. I have not been able to walk for quite long, and sometimes it feels that some fluid is traveling towards the feet and some cold sensations as well. My job profile needs lots of walking. Can the pain be due to the w...  Read Full »

Why do I have a sensation of water drops on my skin?

Query: Hello doctor, I have been getting a cold drop of water sensation all over my body. It is more noticeable on the legs. I often go to clean the water, but there is nothing there. It only gets triggered when clothes touch it. I also have muscle twitching all over the body and a muscle tension on my ...  Read Full »

Walking Pattern to Reduce Force on Weight-Bearing Joints

Article Overview: A change in walking pattern, causes the knee to strike many more times than needed. It affects the ground reaction force distribution, consequently leading to the wear and tear of the knee joint. Read Article


Dr. Tanushree Agarwal
Physiotherapist

What Is Your Walking Pattern? While walking daily during my fitness sessions in one of the famous parks, I was observing the gait pattern (the behavior of different body parts while walking) of many enthusiastic body conscious people. In about 90% of these people, the commonest thing I observed was...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.